Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 2185  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed10571    
    Printed208    
    Emailed8    
    PDF Downloaded220    
    Comments [Add]    
    Cited by others 4    

Recommend this journal


 

 CASE REPORT
Year : 2004  |  Volume : 50  |  Issue : 4  |  Page : 268-269

Warfarin-induced necrosis of the breast: Case report


The Department of General Surgery, Al-Iman General Hospital, Riyadh, Saudi Arabia

Correspondence Address:
Kamran Khalid
The Department of General Surgery, Al-Iman General Hospital, Riyadh
Saudi Arabia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 15623967

Rights and PermissionsRights and Permissions

Warfarin-induced necrosis of the breast is an unusual complication of warfarin therapy. Since its first description in 1943, up to 36 cases have been reported in the English literature. Close association between inherited or functional deficiency of protein C and S and warfarin therapy is frequently reported. A characteristic patient is an obese middle-aged female receiving anticoagulant treatment. The rapidly evolving painful lesion appears suddenly, usually within 3 to 6 days after initiation of warfarin therapy. Prevention may be achieved by identifying the high-risk patients–female gender, middle age, obesity, and avoiding large loading doses of warfarin. Early recognition and treatment are necessary to avoid significant long-term morbidity. Established necrosis necessitates debridement and sometimes mastectomy. A case of warfarin-induced necrosis of the left breast mimicking inflammatory cancer is reported. Current recommendations for the prevention and treatment of this uncommon condition are reviewed.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
© 2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow